Aa
Aa
A
A
A
Close
382218 tn?1341181487

FYI - an unexpected side effect of a med many of us take

Fortunately, the problem it causes is benign. Over the past few years I've developed three or four very small bumps on my forehead and temples. It was annoying and unusual for me. They were like pimples that just would never go away. I recently started seeing a derm for minor cosmetic concerns and asked about these bumps. Found out it's called sebaceous hyperplasia, a benign lesion caused by damage to the sebaceous glands.

Sun exposure is of course a contributing culprit due to the deep and lasting damage it does to the skin. Another common cause is aging, as these lesions typically start to show up in middle age due to slower cell turnover and slower recovery of damage such as that from the sun.

The derm was surprised to see I'd developed a few of these bumps as I am hyper vigilant  about sun protection. I mean over the top obsessed with it, SPF 50 with zinc oxide & titanium dioxide, plus more in my moisturizer and makeup, and I never leave the house without it on, yes even during Canadian winter. ;)   And because I use skin care products like AHA, BHA and Retin-A Micro, that increase cell turnover and stimulate collagen, again he felt that with this routine I ought to be avoiding this particular ravage of aging.

Then bingo, light goes on, he knows I have MS and asked if I'd ever been treated with corticosteroids. I said yes, a few times, told him doses and frequency I'd had, and he said that's the reason for these damn bumps. Who'd have thunk it? I'm so concerned about understanding serious side effects that I've never paid attention to benign ones.

Anyway just thought I'd share in case anyone has experienced something similar with their skin and wondered what the heck was going on. Fortunately they are cosmetically treatable via several methods. I chose YAG laser. Just had it done on Tuesday so hopefully it works. If it doesn't, I might try something else, or just live with it.
2 Responses
Sort by: Helpful Oldest Newest
1831849 tn?1383228392
If 'roids at 1000mg/day can relieve inflammation but cause bumps, I'll take the texture :-)

Kyle
Helpful - 0
667078 tn?1316000935
I use Lantiseptic for my Cancer rashes.

Alex
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease